MAUDE Adverse Event Report: CARDINAL HEALTH SALEM SUMP ANTI-REFLUX VALVE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH SALEM SUMP ANTI-REFLUX VALVE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8888266197
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.H3: device evaluation comment - the device will not be returned for evaluation because it has been discarded.
 
Event or Problem Description
Customer reports: the salem sump connector between the nasogastric tube and the suction tubing broke in half when the bedside nurse attempted to reconnect the suction after it had been clamped off.She pulled the piece out of the end of the nasogastric tube and it broke leaving the blue half of the device lodged inside the nasal gastric tube (ngt).Staff were able to remove the connector from the tube.Afterward, were able to resume suction.Impact of incident: the patient was frustrated as we were unable to initiate the suction for some time until it was problem solved.
 
Additional Manufacturer Narrative
Based on the information available to us, we were unable to confirm the event.In the meantime, all information received will be used for further tracking and trending purposes.

Brand Name
SALEM SUMP ANTI-REFLUX VALVE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street, mansfield, ma
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18650819
Report Number9612030-2024-00034
Device Sequence Number12823241
Product Code KNT
UDI-Device Identifier10884521007628
UDI-Public10884521007628
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888266197
Device Catalogue Number8888266197
Device Lot Number2313101564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown